Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    HP meds
    avatar
    Ambob posted:
    Recently, my doc has told me to take adalat and co-enalapril at the same time. i am borderline hypertensive but my doc is concerned because of my family history. I am on low doses of each. I note that the joints in my ankles have become inflamed/swollen, sometimes making it difficult to walk (hard when exercise is to help lower BP). Is there a link between these medications and joint swelling?
    Reply
     
    avatar
    BillH99 responded:
    Adalat is a calcium channel blocker.

    Co-enalapril is not available in the US. I think that is the same as Vaseretic, a combination of HCTZ (diuretic) and enalapril (an ACE Inhibitor).

    I am surprised that you are on 3 different BP meds for borderline hypertension. What is you BP running.

    Ankle swelling is listed as one of the common side effects of Adalat.

    http://www.rxlist.com/adalat-drug.htm

    But if it is side effect or not anything like this that is giving you problems should be seen by the doctor.
     
    avatar
    kjme11374 responded:
    I AM NOT A DOCTOR OR MEDICAL PERSON. I HAVE NO PERSONAL KNOWLEDGE OF THESE MEDS.
    -------------------------

    adalat (generic is Nifedipine )

    Avoid taking Nifedipine with grapefruit juice. Grapefruit juice and grapefruit-containing foods may increase the effects of Nifedipine. If the blood pressure drops too low while taking this medicine, you may become dizzy or feel faint; do not stand or sit up too quickly. Contact your prescriber if you have dizziness which does not go away while taking this medicine.

    If you notice new or increased swelling of your legs or ankles, tell your health care provider.
    ----------
    This may or may not mean its a reaction with med. You should always check with doctor.

    And you should ALWAYS get your Rx's filled at the same Pharmacy. Better chance of finding out possible drug interactions.

    I hope this is helpful to you.
     
    avatar
    Haylen_WebMD_Staff responded:
    Hi Ambob!

    I also urge you to contact your doctor with specific questions about possible side effects.

    Additionally, you might want to bookmark this link:

    Drugs & Medications A - Z

    Here you can look up information and read reviews and experiences from others who have taken a particular drug or medication.

    Please check back in and let us know how you are doing! Your information might help others who come here with similar symptoms.

    Yours in health,

    Haylen


    Helpful Tips

    Walk a Little
    Just taking a short walk can help your blood pressure. More
    Was this Helpful?
    2 of 2 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center